Safecet is an anti-allergic medication, not a steroid. It relieves the symptoms of allergy. It is used to relieve runny nose, sneezing, and redness, itching, and watering of the eyes caused by hay fever or seasonal allergies. It also relieves similar symptoms caused due to allergies to substances such as dust mites, animal dander, and mold. It is also used to treat symptoms of hives, including itching and rash.
Q. Does Safecet make you tired and drowsy?
Yes, Safecet can make you tired, sleepy and weak. If you have these symptoms, you should avoid driving or operating heavy machinery.
Q. How long does it take for Safecet to work?
You will notice an improvement within an hour of taking Safecet. However, it may take a little longer to notice the full benefits.
Q. Can I take Safecet and fexofenadine together?
Sometimes doctor may advise you to take two different antihistamines together if you are being treated for a severe itchy rash. If you are taking Safecet during daytime, your doctor may prescribe another antihistamine which causes sleepiness for the night, especially if the itch makes it difficult for you to sleep. Do not take 2 antihistamines together unless recommended by your doctor.
Q. Is it safe to take Safecet daily for a long time?
Safecet is safe if used as prescribed by your doctor. Moreover, it is unlikely to harm you if you take it for a long time. But, it is best to take Safecet for as long as you need it.
Q. For how long should I continue Safecet?
The duration of the medicine depends on why you are taking Safecet. If you are taking it for an insect bite, you may need it for a day or two. You may need to take Safecet for a longer time if you are taking it to prevent symptoms of chronic allergic rhinitis (inflammation of nose) or chronic urticaria. Talk to your doctor if you are unsure about the duration of using Safecet.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 12th Nov 2019. The medicine details are for information purpose only. Consult a doctor before taking any medicine.